Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 43, NWS Norman, OK

March 27, 2004Woods County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 27, 2004, 5:14 PM CST for Woods County, Woodward County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2004, 5:14 PM CST (23:14 UTC)
Expired
Mar 27, 2004, 6:00 PM CST
In force
46 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Woods County, OK, Woodward County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:30 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2004-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2004-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1373 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Mar 27, 3:45 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CST SAT MAR 27 2004

MUST BE BRIEF...
SEVERE WEATHER WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH
TORNADO POTENTIAL EXPECTED TO DECREASE EARLY THIS EVENING. SQUALL
LINE EVOLUTION EXPECTED TO TAKE OVER THIS EVENING THROUGH THE
OVERNIGHT HOURS. ISALLOBARIC TENDENCIES ARE EXPECTED TO KEEP WINDS
NEAR ADVISORY LEVELS NEAR AND AHEAD OF DRYLINE/COLD FRONT.
THEREFORE...WILL KEEP WIND ADVISORY GOING THROUGH AT LEAST THE
EVENING HOURS.

PERIODIC WEAK FROPAS PROGD THROUGH EARLY NEXT WEEK...WITH SOME
RECOVERY EXPECTED OVER MAINLY THE WESTERN AND SOUTHERN AREAS TOWARD
MIDWEEK. COULD SEE RAINY PERIOD LATE WEEK INTO NEXT WEEKEND AS
MOISTURE FLOWS NORTHWARD AND LONG WAVE TROUGH DOMINATES TO OUR SW.

FCSTID = 11

OKC  51 67 42 69 / 70 20 00 00
HBR  48 66 41 71 / 30 00 00 00
SPS  55 68 44 73 / 30 10 00 00
GAG  40 66 38 70 / 20 00 00 00
PNC  48 66 40 67 / 90 10 10 00
DUA  60 69 47 71 / 40 40 00 00

.OUN...
OK...WIND ADVISORY THRU EVENING ZONES
OKZ006-007-011-012-015>019-022>025-027>029-035>038-044.
TX...WIND ADVISORY THRU EVENING ZONES TXZ085-086-088>090.
Hazardous weather outlook, Mar 27, 1:20 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
120 PM CST SAT MAR 27 2004

OKZ004>048-050>052-TXZ083>090-281300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER NORTHERN AND PARTS OF WESTERN OKLAHOMA. A SLIGHT RISK
AREA WILL EXIST OUTSIDE OF THE MODERATE RISK AREA.

LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS NORTH OF A LINE THAT EXTENDS
FROM ERICK AND SAYRE...TO GUTHRIE...TO CUSHING. THE SLIGHT RISK AREA
COVERS THE REST OF OKLAHOMA AND WESTERN NORTH TEXAS.

TIMING...
THE MOST SIGNIFICANT SEVERE WEATHER...WHICH INCLUDES VERY LARGE HAIL
AND TORNADOES...WILL BE FROM EARLY THIS AFTERNOON THROUGH EARLY
EVENING IN THE MODERATE RISK AREA. THE RISK OF SEVERE THUNDERSTORMS
WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH THE PRIMARY CONCERN
SHIFTING TO DAMAGING WINDS AND LARGE HAIL.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON AND OVERNIGHT.

DISCUSSION...
SEVERE WEATHER WILL CONTINUE THIS AFTERNOON ACROSS WESTERN AND
NORTHERN OKLAHOMA. THE STRONGEST ACTIVITY WILL CONTINUE AHEAD OF A
DRYLINE THAT WILL CONTINUE TO MOVE INTO WESTERN OKLAHOMA THROUGH THE
AFTERNOON. A COLD FRONT WILL ALSO MOVE INTO NORTHERN OKLAHOMA BY
LATE THIS AFTERNOON...PROVIDING ANOTHER FOCUS FOR SEVERE
THUNDERSTORMS. THROUGH THIS EVENING...THUNDERSTORMS WILL BECOME
WIDESPREAD ALONG BOTH FEATURES...WITH THE GREATEST COVERAGE EXPECTED
OVER THE NORTHERN HALF OF OKLAHOMA. THIS THUNDERSTORM ACTIVITY IS
EXPECTED TO DEVELOP INTO A SQUALL LINE THIS EVENING AND SPREAD EAST
AND SOUTH OVERNIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY MAR 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING HOURS
TO THE SOUTH OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY CONTINUE BEYOND 6 AM SUNDAY MORNING IN PORTIONS OF
SOUTHERN... CENTRAL AND EASTERN OKLAHOMA. HOWEVER THE RISK OF SEVERE
WEATHER WILL BE DECREASING. THUNDERSTORMS RETURN TO THE FORECAST
THURSDAY AND FRIDAY.

OTHER HAZARDOUS WEATHER...
NONE.

...SPEG & 11

In the hours before

Special weather statement, Mar 27, 4:39 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CST SAT MAR 27 2004

OKZ005-010-272300-
WOODS OK-WOODWARD OK-
439 PM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES.

A DEVELOPING LINE OF STRONG THUNDERSTORMS WAS REACHING TO 18 MILES
NORTH OF FREEDOM AT 439 PM CST...BUILDING SOUTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THIS LINE IS EXPECTED TO DEVELOP TO THE SOUTH AND AFFECT A
LARGE PART OF NORTHWEST OKLAHOMA THROUGH 6 PM.

PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Local storm report, Mar 27, 4:41 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CST SAT MAR 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             5 NNW FAY               35.88N 98.69W
03/27/2004  0.88 INCH        DEWEY              OK   PUBLIC

&&

JLP
Local storm report, Mar 27, 4:53 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
453 PM CST SAT MAR 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             OKEENE                  36.12N 98.32W
03/27/2004  0.88 INCH        BLAINE             OK   BROADCAST MEDIA

            REPORTED BY RADIO STATION ON NORTH SIDE OF OKEENE.

&&

JLP
Local storm report, Mar 27, 5:02 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
502 PM CST SAT MAR 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             WEATHERFORD             35.53N 98.71W
03/27/2004  0.88 INCH        CUSTER             OK   LAW ENFORCEMENT

&&

JLP
Special weather statement, Mar 27, 5:05 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CST SAT MAR 27 2004

OKZ005-010-272315-
WOODS OK-WOODWARD OK-
505 PM CST SAT MAR 27 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING LOCATED FROM 14 MILES
NORTH OF FREEDOM...TO 6 MILES SOUTH OF ALABASTER CAVERNS STATE PARK
AT 505 PM CST...MOVING SOUTHEAST AT 15 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.
Local storm report, Mar 27, 5:08 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CST SAT MAR 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             2 S CLINTON             35.48N 98.97W
03/27/2004  2.75 INCH        CUSTER             OK   PUBLIC

            GOLFBALL TO BASEBALL SIZE HAIL REPORTED ON HWY 183.

&&

JLP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 12:26 PM CSTSevere Thunderstorm WarningOUNBeckham49 min
Mar 27, 12:30 PM CSTSevere Thunderstorm WarningOUNEllis45 min
Mar 27, 12:50 PM CSTSevere Thunderstorm WarningOUNWoodward40 min
Mar 27, 1:00 PM CSTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall45 min
Mar 27, 1:11 PM CSTSevere Thunderstorm WarningOUNBeckham49 min
Mar 27, 1:14 PM CSTSevere Thunderstorm WarningOUNDewey, Ellis31 min
Mar 27, 1:17 PM CSTTornado WarningOUNDewey, Woodward28 min
Mar 27, 1:44 PM CSTTornado WarningOUNWoodward31 min
Mar 27, 1:46 PM CSTSevere Thunderstorm WarningOUNCuster, Roger Mills44 min
Mar 27, 1:48 PM CSTSevere Thunderstorm WarningOUNDewey42 min
Mar 27, 1:57 PM CSTSevere Thunderstorm WarningOUNBeckham, Washita33 min
Mar 27, 2:13 PM CSTTornado WarningOUNWoodward32 min
Mar 27, 2:27 PM CSTSevere Thunderstorm WarningOUNCuster48 min
Mar 27, 2:45 PM CSTTornado WarningOUNMajor, Woods, Woodward30 min
Mar 27, 2:53 PM CSTTornado WarningOUNCuster37 min
Mar 27, 2:56 PM CSTSevere Thunderstorm WarningOUNGreer49 min
Mar 27, 3:11 PM CSTSevere Thunderstorm WarningOUNCoal, Hughes49 min
Mar 27, 3:14 PM CSTTornado WarningOUNWoods31 min
Mar 27, 3:19 PM CSTSevere Thunderstorm WarningOUNWashita41 min
Mar 27, 3:30 PM CSTTornado WarningOUNCuster, Dewey30 min
Mar 27, 3:39 PM CSTTornado WarningOUNAlfalfa51 min
Mar 27, 4:00 PM CSTSevere Thunderstorm WarningOUNWashita45 min
Mar 27, 4:00 PM CSTTornado WarningOUNBlaine, Dewey45 min
Mar 27, 4:02 PM CSTSevere Thunderstorm WarningOUNWashita43 min
Mar 27, 4:31 PM CSTTornado WarningOUNWashita29 min
Mar 27, 4:44 PM CSTSevere Thunderstorm WarningOUNBlaine, Kingfisher46 min
Mar 27, 4:49 PM CSTTornado WarningOUNCuster26 min
Mar 27, 5:13 PM CSTTornado WarningOUNCuster32 min
Mar 27, 5:15 PM CSTSevere Thunderstorm WarningOUNGarfield45 min
Mar 27, 5:26 PM CSTTornado WarningOUNBlaine, Caddo49 min
Mar 27, 5:57 PM CSTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods, Woodward48 min
Mar 27, 5:58 PM CSTSevere Thunderstorm WarningOUNGarfield47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.